Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS Buffalo, NY

July 23, 2008Monroe County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 23, 2008, 3:38 PM EDT for Monroe County, New York. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 3:38 PM EDT (19:38 UTC)
Expired
Jul 23, 2008, 4:23 PM EDT
In force
45 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:45 PM EDTTSTM WND DMG1 Nw Honeoye Falls, NY18 INCH TREE LIMB DOWN
Jul 23, 3:58 PM EDTTSTM WND DMGGates, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 2:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 231938
SVRBUF
NYC055-232030-
/O.NEW.KBUF.SV.W.0113.080723T1938Z-080723T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN WESTERN NEW YORK

* UNTIL 430 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SCOTTSVILLE TO
  SCOTTSVILLE TO 9 MILES SOUTH OF SCOTTSVILLE...OR ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF GATES TO 10 MILES SOUTHWEST OF
  BRIGHTON TO 9 MILES NORTHEAST OF GENESEO...AND MOVING NORTHEAST AT
  37 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPENCERPORT...GATES-NORTH GATES AND GATES BY 345 PM EDT...
  GREECE AND HENRIETTA BY 350 PM EDT...
  ROCHESTER AND BRIGHTON BY 355 PM EDT...
  IRONDEQUOIT BY 400 PM EDT...
  EAST ROCHESTER BY 405 PM EDT...
  PENFIELD BY 410 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4296 7772 4299 7773 4299 7783 4309 7791
      4332 7770 4325 7758 4326 7747 4328 7738
      4318 7738 4294 7761 4294 7775
TIME...MOT...LOC 1938Z 216DEG 32KT 4311 7776 4302 7769
          4291 7769

$$

HIBBERT
2 follow-up statements
000 
WWUS51 KBUF 232012
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
412 PM EDT WED JUL 23 2008

NYC055-232030-
/O.CON.KBUF.SV.W.0113.000000T0000Z-080723T2030Z/
MONROE NY-
410 PM EDT WED JUL 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN MONROE COUNTY...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STRONGEST PORTION OF THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM EAST ROCHESTER TO 
FAIRPORT...MOVING NORTHEAST AT 28 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  IRONDEQUOIT BY 415 PM EDT...
  IRONDEQUOIT BAY BY 420 PM EDT...
  WEBSTER BY 425 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4307 7762 4327 7763 4327 7762 4325 7758
      4325 7754 4325 7753 4326 7747 4328 7738
      4318 7738 4304 7752
TIME...MOT...LOC 2010Z 218DEG 24KT 4316 7757 4311 7746

$$

ZAFF
000 
WWUS51 KBUF 232023
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT WED JUL 23 2008

NYC055-232031-
/O.CAN.KBUF.SV.W.0113.000000T0000Z-080723T2030Z/
MONROE NY-
421 PM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

THE THREAT FOR STRONG WINDS AND LARGE HAIL ACROSS EASTERN MONROE 
COUNTY IS NO LONGER EXPECTED.  HOWEVER...HEAVY RAIN IS STILL 
OCCURRING THROUGHOUT CENTRAL AND NORTH CENTRAL MONROE COUNTY WHERE A 
FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4307 7762 4327 7763 4327 7762 4325 7758
      4325 7754 4325 7753 4326 7747 4328 7738
      4318 7738 4304 7752
TIME...MOT...LOC 2021Z 216DEG 32KT 4342 7745 4333 7738
          4322 7738

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:21 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 23, 1:21 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT WED JUL 23 2008

.SYNOPSIS...
THE MASSIVE UPPER LOW WHICH HAS CAUSED THE UNSETTLED WEATHER OF
LATE WILL MOVE ACROSS THE EASTERN LAKES THURSDAY AND FINALLY LIFT
OFF TO QUEBEC BY FRIDAY. THIS WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THROUGH THURSDAY BEFORE A DRY MILD
DAY ON FRIDAY. ANOTHER WEAK FRONT WILL CROSS THE LAKES ON SATURDAY
AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW
IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN
FROM THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH THURSDAY/...
UPPER TROUGH OVER THE CENTRAL AND LOWER LKS CLOSES OFF AND REMAINS
NEARLY STATIONARY THROUGH TONIGHT. A BROAD SFC LOW REMAINS OVER NY
AND PA THIS AFTERNOON AND TONIGHT. PLENTY OF MOISTURE AVAILABLE WITH
SPOKES OF ENERGY ROTATING AROUND THE LOW WILL TOUCH OFF PERIODS OF
SHWRS/TSTMS THIS AFTERNOON AND TONIGHT. PRECIPITABLE WATER VALUES
ARE QUITE HIGH FROM 1.25 TO ALMOST 2 INCHES SO AIR IS QUITE JUICY.
SOME TSTMS WILL  PRODUCE LOCALLY HEAVY RAIN.

THE MULTIPLE MID LEVEL IMPULSES ROTATING AROUND THE PERIPHERY OF THE
GREAT LAKES TROUGH SHOULD ALLOW TSTMS TO INCREASE IN
COVERAGE/INTENSITY THIS AFTERNOON AND EARLY EVENING WITHIN A
MOIST/UNSTABLE ENVIRONMENT ACROSS THE AREA. CLOUD
COVER/PRECIPITATION MAY TEND TO LIMIT DESTABILIZATION TO A
DEGREE...BUT POCKETS OF LOCALLY STRONGER INSOLATION OVER THE WESTERN
COUNTIES...THE MOIST BOUNDARY LAYER...AND COOLING MID LEVEL
TEMPERATURES SUGGEST POCKETS OF INSTABILITY WITH CAPES OF 700-1200
J/KG BY MID AFTERNOON. SPC HAS ENTIRE CWA IN SLGT RISK FOR SEVERE
TSTMS TODAY WITH BOWS/SUPERCELLS CAPABLE OF DAMAGING WINDS/HAIL.
LKLY/CAT POPS FROM WEST TO EAST LOOK GOOD FOR TODAY AND WILL
CONTINUE WITH LKLY TO CAT POPS FROM THE GENESEE VALLEY EAST WITH CHC
POPS IN THE WEST. WILL TAPER POPS OFF FROM WEST TO EAST LATER
TONIGHT.

CHANCE POPS WILL LINGER ACROSS THE ENTIRE CWA ON THURSDAY AS THE
UPPER TROUGH AND LOW MOVE WEST TO EAST ACROSS THE REGION. ANY BREAKS
IN THE CLOUD COVER WILL ONLY HELP TO DESTABILIZE THE LOWER
ATMOSPHERE AND PRODUCE SCATTERED TSRA WITHIN THE GENERAL COVERAGE OF
SCATTERED SHOWERS. TEMPS WILL REMAIN A LITTLE BELOW NORMAL UNDER THE
CLOUD COVER AND SCATTERED PRECIP.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
CUT OFF LOW OVER EASTERN NEW YORK AT THE START OF THE PERIOD WILL
LIFT NORTHWARD INTO QUEBEC BY FRIDAY AND TAKE THE THREAT FOR
CONVECTION WITH IT. WEAK HIGH PRESSURE WILL WORK INTO THE AREA
FRIDAY AND BRING A BREAK IN PRECIPITATION...BEFORE THE NEXT TROF
WORKS DOWN ACROSS THE AREA ON FRIDAY WITH A RENEWED THREAT OF
CONVECTION. 850 MB TEMPS OF 16C FRIDAY SHOULD ALLOW TEMPS TO BREAK
80 OVER MOST SPOTS...THEN COOL TO THE M-U 70S ON SATURDAY WITH
COOLER MID LEVEL AIR WORKING IN ALONG WITH MORE CLOUDINESS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GFS/HPC GRAPHICS SHOW HIGH PRESSURE GRADUALLY BUILDING EAST FROM
THE OHIO VALLEY THROUGH THIS PERIOD BUT WE WILL STILL BE IN A
GENERAL WEST TO NORTHWEST FLOW ALOFT WITH MINOR RIPPLES MOVING
ALONG IT. WILL KEEP 30 POPS IN FOR SUNDAY WITH A MORE DISTINCT
SHORT WAVE...THEN LOWER POP TO 20 MONDAY AND 10 TUESDAY AND
WEDNESDAY...BUT CONFIDENCE FAIRLY LOW. STILL...IT LOOKS TO BE LESS
UNSETTLED THAN THIS WEEK. TEMPS WILL AVERAGE A DEG OR TWO BELOW
NORMAL...AVERAGING IN U70S TO NEAR 80.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AREA OF LOW PRESSURE OVER THE LOWER LKS REGION COMBINED WITH
ABUNDANT MOISTURE (HIGH DEW PTS) WILL KEEP UNSETTLED WEATHER OVER
THE REGION THROUGH THE TAF PERIOD WITH AN INCREASING THREAT OF
SHWRS/TSTMS WITH HEAVY RAIN AT TIMES BY MIDDAY ESPECIALLY FROM THE
GENESEE VALLEY EASTWARD. CONDITIONS SHOULD LOWER TO MVFR/IFR AT
TIMES ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. THE ACTIVITY
SHOULD TAPER OFF FROM WEST TO EAST THIS EVENING BUT LINGER THROUGH
06Z AT LEAST EAST OF LAKE ONTARIO. THE UPPER LOW WILL TRACK ACROSS
THE AREA ON THURSDAY WITH VFR/MVFR CIGS AND AREAS OF MVFR VSBYS IN
PRECIP.

STRONGER WIND GUSTS AND SOME HAIL ARE POSSIBLE WITH TSTORMS.

AREAS OF FOG ARE AGAIN EXPECTED LATER TONIGHT WHICH WILL LOWER
CONDITIONS TO MVFR WITH IFR OR LOWER ACROSS PORTIONS OF THE SOUTHERN
TIER AND EAST OF LAKE ONTARIO.

OUTLOOK...
THURSDAY...VFR/MVFR IN SCATTERED SHRA/TSRA.
FRIDAY...VFR.
SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA.

&&

.MARINE...
NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE.

LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW
TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE
LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY
AT MODERATE SPEEDS THROUGH THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...WCH
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...WCH
MARINE...SFM/WCH
Hazardous weather outlook, Jul 23, 4:55 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
455 AM EDT WED JUL 23 2008

NYZ001>008-010>014-019>021-085-240900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
455 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND INTO THIS EVENING.
THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
455 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND INTO THIS EVENING.
THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJP

In the hours before

Special weather statement, Jul 23, 2:47 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
247 PM EDT WED JUL 23 2008

NYZ001-002-020-021-232000-
NIAGARA-ORLEANS-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...OLEAN...
WELLSVILLE
247 PM EDT WED JUL 23 2008

...THUNDERSTORMS ACCOMPANIED BY DOWNPOURS, HAIL, AND GUSTY WINDS MOVING
ACROSS THE COUNTY...

AT 240 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS ACROSS THE WESTERN AND EASTERN SECTIONS OF
NIAGARA COUNTY, WESTERN ORLEANS COUNTY, AND EASTERN CATTARAUGUS
COUNTY. THIS ACTIVITY ALSO STRETCHED ACROSS GENESEE AND WYOMING
COUNTIES. ALL OF THE ACTIVITY WAS MOVING NORTHEAST AND THE ACTIVITY
SHOULD REACH WATERPORT, ALBION, LOCKPORT, WILSON, AND NEWFANE
AROUND 255 PM. THE ACTIVITY OVER CATTARAUGUS COUNTY SHOULD REACH
CENTERVILLE, RUSHFORD, AND CUBA AROUND 3 PM, AND FILLMORE,
RUSHFORD, AND FRIENDSHIP AROUND 310 PM. MANY OF THE STORMS CONTAIN
TORRENTIAL DOWNPOURS, GUSTY WIND, FREQUENT LIGHTNING AND HAIL. BE
ON THE ALERT FOR POOR DRAINAGE FLOODING, AS RAINFALL REPORTS OF 1
TO 2 INCHES OF RAIN HAVE BEEN REPORTED.
Special weather statement, Jul 23, 2:57 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
257 PM EDT WED JUL 23 2008

NYZ003-232000-
MONROE-
INCLUDING THE CITY OF...ROCHESTER
257 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS HEADING FOR THE COUNTY...

AT 250 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS STRETCHING ACROSS ORLEANS, GENESEE, AND WYOMING
COUNTIES. THIS ACTIVITY WAS MOVING NORTHEAST AND SHOULD BE NEAR
NEAR CHURCHVILLE, BROCKPORT, MUMFORD, AND HAMLIN BEACH AROUND 315
PM, AND HILTON, SPENCERPORT, AND SCOTTSVILLE AROUND 325 PM. SOME
OF THESE STORMS HAVE HAD A HISTORY OF TORRENTIAL DOWNPOURS, STRONG
WIND, FREQUENT LIGHTNING AND HAIL. BE ON THE ALERT FOR AREAS OF
POOR DRAINAGE FLOODING.
Local storm report, Jul 23, 3:01 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             5 E PENDLETON           43.10N 78.68W
07/23/2008  E0.75 INCH       NIAGARA            NY   BROADCAST MEDIA

&&

DTHOMAS
Local storm report, Jul 23, 3:10 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             SOUTH WALES             42.71N 78.58W
07/23/2008  M1.00 INCH       ERIE               NY   TRAINED SPOTTER

&&

DTHOMAS
Local storm report, Jul 23, 3:23 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             PERRY                   42.72N 78.01W
07/23/2008  E0.75 INCH       WYOMING            NY   TRAINED SPOTTER

            WINDS EST. 45 TO 50 MPH

&&

DTHOMAS
Local storm report, Jul 23, 3:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             5 E PENDLETON           43.10N 78.68W
07/23/2008  E0.75 INCH       NIAGARA            NY   BROADCAST MEDIA

&&

DTHOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:32 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus58 min
Jul 22, 11:25 PM EDTSpecial Marine WarningBUF65 min
Jul 23, 1:59 AM EDTAreal Flood AdvisoryBUFGenesee, Monroe3 hr
Jul 23, 2:11 AM EDTSevere Thunderstorm WarningBUFMonroe, Wayne64 min
Jul 23, 2:41 AM EDTSevere Thunderstorm WarningBUFCayuga, Wayne64 min
Jul 23, 2:58 AM EDTSevere Thunderstorm WarningBUFOntario, Wayne42 min
Jul 23, 3:21 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario54 min
Jul 23, 4:24 AM EDTSevere Thunderstorm WarningBUFOswego66 min
Jul 23, 11:39 AM EDTSpecial Marine WarningBUF81 min
Jul 23, 1:26 PM EDTSevere Thunderstorm WarningBUFErie, Niagara60 min
Jul 23, 1:38 PM EDTSevere Thunderstorm WarningBUFErie, Wyoming42 min
Jul 23, 2:19 PM EDTSpecial Marine WarningBUF56 min
Jul 23, 2:23 PM EDTSpecial Marine WarningBUF52 min
Jul 23, 2:35 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming55 min
Jul 23, 3:11 PM EDTSpecial Marine WarningBUF2 hr
Jul 23, 3:17 PM EDTSevere Thunderstorm WarningBUFLivingston, Wyoming43 min
Jul 23, 3:36 PM EDTAreal Flood AdvisoryBUFMonroe3 hr
Jul 23, 3:57 PM EDTFlash Flood WarningBUFMonroe69 min
Jul 23, 6:08 PM EDTSevere Thunderstorm WarningBUFChautauqua41 min
Jul 23, 6:17 PM EDTSpecial Marine WarningBUF88 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.